Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 61, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 9, 2000, 4:37 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 9, 2000, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 092038 FFWPBZ OHC119-092330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 437 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 730 PM EDT * AT 437 PM EDT...LAW ENFORCEMENT REPORTED FLOODING IN ZANESVILLE AND SURROUNDING CITIES. * OTHER LOCATIONS IN THE WARNING INCLUDE...SOUTH ZANESVILLE... PLEASANT GROVE...PHILO AND NORTH ZANESVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SH%OULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:31 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 9, 4:31 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 431 PM EDT WED AUG 9 2000 UPDATED TO DROP SOUTHERN WATCHBOX. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES OHZ048...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES OHZ039>068. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ008>009...PAZ014>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Aug 9, 11:40 AM EDT, 4 hours 57 minutes before
SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 AM EDT WED AUG 9 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-092200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1140 AM EDT WED AUG 9 2000 ...MODERATE RISK OF SEVERE WEATHER THROUGH TONIGHT... THERE IS A MODERATE RISK THAT THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...AND FLOOD PRODUCING RAINFALL. WIND GUSTS CAN BE OVER 70 MPH AND HAILSTONES OVER AN INCH IN SIZE. FLOODING CAN OCCUR IN AREAS WHERE RAIN AMOUNTS GO OVER 1.5 INCHES. NOTE...STORMS LIKE THESE CAN ALSO HAVE EPISODES OF FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS WILL BE MOVING SOUTHEASTWARD...PERHAPS AS FAST AS 50 MPH...AND BE ARRANGED IN SHORT LINES. COUNTIES IN SOUTHERN PARTS OF EAST CENTRAL OHIO AND EXTREME NORTHERN WEST VIRGINIA ARE UNDER THE THREAT SEVERE THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON. ALONG INTERSTATE 80 IN NORTHWEST INTERIOR PENNSYLVANIA IT MAY BEGIN EARLY TO MID AFTERNOON. COUNTIES CLOSE TO INTERSTATE 70 ARE MORE LIKELY TO HAVE SEVERE STORMS MID TO LATE THIS AFTERNOON INTO EARLY TONIGHT. SKYWARN OBSERVERS...EXPECT THE SKYWARN NET TO BE ACTIVATED IN YOUR COUNTY DURING THESE TIMES. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN PENNSYLVANIA... EXTREME NORTHERN WEST VIRGINIA INCLUDING THE PANHANDLE AND EXTREME WESTERN MARYLAND THROUGH 10 PM TONIGHT. THE CAUSE OF THIS POTENTIAL FOR SEVERE STORMS IS A COMBINATION OF VERY HUMID AIR IN THE LOW LEVELS...AND INCREASING WINDS ALOFT...DUE TO AN APPROACHING UPPER LEVEL JET STREAM. A SURFACE LOW PRESSURE CENTER MOVING THROUGH THE EASTERN GREAT LAKES THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING A COLD FRONT OVER NORTHWEST PENNSYLVANIA. THIS FRONT COULD FOCUS WHERE THE FIRST STORMS DEVELOP THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO FOR UPDATES.
Local storm report, Aug 9, 1:21 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....:
1210 PM ROSEVILLE OH WIND DAMAGE
08/09/00 MUSKINGUM TREES DOWNLocal storm report, Aug 9, 2:03 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
203 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM ROSEVILLE OH WIND DAMAGE
08/09/00 MUSKINGUM TREES DOWN
1220 PM COAL RIDGE OH WIND DAMAGE
08/09/00 NOBLE LARGE ANTENNA TOWER
TOPPLED
1230 PM BELLE VLY OH WIND DAMAGE
08/09/00 NOBLE TREES DOWN
0125 PM PORTERS FALLS WV WIND DAMAGE
08/09/00 WETZEL TREE DOWN ON ROUTE 20Special weather statement, Aug 9, 4:05 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT WED AUG 9 2000 OHZ057-058-068-069-092200- GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH- 405 PM EDT WED AUG 9 2000 ...STRONG THUNDERSTORM APPROACHING... STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA PRODUCING HEAVY DOWN POURS, UP TO AN INCH AN HOUR. SOME STORMS MAY DROP OVER AN INCH OF RAIN IN SOME LOCATIONS. GUSTY WINDS, BETWEEN 30 TO 40 MPH, AND FREQUENT LIGHTNING, REDUCE VISIBILITY AND PONDING OF WATER ON ROAD WAYS ARE ALSO POSSIBLE WITH THESE STORMS. EXERCISE CAUTION WHEN DRIVING.
Local storm report, Aug 9, 4:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM ROSEVILLE OH WIND DAMAGE
08/09/00 MUSKINGUM TREES DOWN
1220 PM COAL RIDGE OH WIND DAMAGE
08/09/00 NOBLE LARGE ANTENNA TOWER
TOPPLED
1230 PM BELLE VLY OH WIND DAMAGE
08/09/00 NOBLE TREES DOWN
0125 PM PORTERS FALLS WV WIND DAMAGzE
08/09/00 WETZEL TREE DOWN ON ROUTE 20
0245 PM FELLOWSVILLE WV WIND DAMAGE
08/09/00 PRESTON SEVERAL TREES DOWNSpecial weather statement, Aug 9, 4:24 PM EDT, 13 minutes before
MDZ001-PAZ021-029>032-WVZ002>004-012-021>023-041-092103-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 PM EDT WED AUG 9 2000
...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR
MARYLAND...
GARRETT
PENNSYLVANIA...
FAYETTE GREENE ALLEGHENY
WASHINGTON WESTMORELAND
WEST VIRGINIA...
BROOKE MONONGALIA MARION
MARSHALL OHIO PRESTON
TUCKER WETZELThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:40 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Aug 9, 12:03 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Noble | 57 min |
| Aug 9, 12:33 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 57 min |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.